MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP190N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
When the foreign material was identified, olympus requested additional information from the customer on their reprocessing practices.The customer reported the device was cleaned, disinfected, and sterilized before it was sent in for repair.The customer could not identify the source of the foreign material.According to the customer, there was no delay in the start of the pre-cleaning and the air/water nozzle was flushed with air and water.The customer reported that prior to manual processing, the device was presoaked in detergent solution.During manual cleaning, there were no abnormalities in the reprocessing accessories, the nozzle was wiped with lint-free cloths/brushes/sponges and the air/water nozzle was flushed with detergent solution.During evaluation, the reported issue (blockage) was confirmed; the nozzle was clogged with foreign material.This caused the device to fail the air/water flow testing.Functional testing showed the device's directional knobs tested within specifications but replacement was recommended due to minor play in the knobs.The device was visually examined.During examination, the following issues were found: the insertion tube was dented at the 22 cm mark; and the bending section cover adhesive was cracked.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus that the gastrointestinal videoscope caused the medivator to keep saying there was an air channel block.The device was returned to olympus for evaluation.During evaluation, foreign material was found at the air/water nozzle.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.The issue was found during scope reprocessing.No patient involvement reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material was unable to be identified and the root cause was unable to be determined.The event can be prevented by following the instructions for use (ifu): ifu states the detection method in gif/cf/pcf-190 series operation manual chapter 3 preparation and inspection ifu states the preventative measures in gif/cf/pcf-190 series reprocessing manual chapter 5 reprocessing the endoscope olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18140963
Report Number9610595-2023-17260
Device Sequence Number6467209
Product Code FDS
UDI-Device Identifier04953170436772
UDI-Public04953170436772
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP190N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/25/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDIVATOR AUTOMATED ENDOSCOPE REPROCESSOR.
Patient SexUnknown